Alert archive / Utah / High Wind Watches in 2014

High Wind Watch 5, NWS Salt Lake City, UT

November 9, 2014

NWS Salt Lake City, UT issued this high wind watch at Nov 9, 2014, 3:53 AM MST. It took effect at Nov 10, 2014, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 9, 2014, 3:53 AM MST (10:53 UTC)
In effect from
Nov 10, 2014, 2:00 AM MST
Expired
Nov 9, 2014, 2:55 PM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS75 KSLC 091053
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 AM MST SUN NOV 9 2014

UTZ011-012-091900-
/O.NEW.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
353 AM MST SUN NOV 9 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING.

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  55 MPH.

* TIMING...WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND BECOME
  STRONG TOMORROW MORNING INTO TOMORROW AFTERNOON. THE WINDS WILL
  TAPER OFF TOMORROW EVENING.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ALONG NORTH TO SOUTH
  ORIENTED ROADWAYS SUCH AS HIGHWAY 10. WIND SENSITIVE OPERATIONS
  WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
089 
WWUS75 KSLC 091814
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1114 AM MST SUN NOV 9 2014

...STRONG COLD TO SWEEP SOUTH ACROSS UTAH LATE TONIGHT THROUGH
MONDAY...

.A STRONG COLD FRONT WILL STRENGTHEN AS IT SWEEPS SOUTH ACROSS
UTAH LATE TONIGHT THROUGH MONDAY. THIS FRONT WILL CROSS THE UTAH
AND IDAHO BORDER AREA LATE THIS EVENING...THEN GAIN STRENGTH AS IT
MOVE SOUTH THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL
CONTINUE SOUTH ACROSS CENTRAL AND NORTHEAST UTAH MONDAY MORNING...
THEN SETTLE INTO SOUTHERN UTAH LATE MONDAY.

UTZ005-100000-
/O.EXB.KSLC.HW.A.0005.141110T0900Z-141110T1900Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1114 AM MST SUN NOV 9 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS.

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* TIMING...WINDS WILL INCREASE NEAR THE IDAHO BORDER SHORTLY AFTER
  MIDNIGHT...THEN CONTINUE TO INCREASE AND STRENGTH ACROSS THE
  ENTIRE AREA LATE TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE
  MID-MORNING HOURS MONDAY...THEN GRADUALLY DECREASE LATE MONDAY
  MORNING AND AFTERNOON.

* IMPACTS...STRONG NORTH WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG
  ALL ROADWAYS IN THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

UTZ011-012-100000-
/O.CON.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
1114 AM MST SUN NOV 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* TIMING...WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND BECOME
  STRONG MONDAY MORNING. THE WINDS WILL REMAIN STRONG DURING THE
  AFTERNOON...TAPER OFF EARLY MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS. WIND SENSITIVE OPERATIONS
  WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
990 
WWUS75 KSLC 091814 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1114 AM MST SUN NOV 9 2014

...STRONG COLD FRONT TO SWEEP SOUTH ACROSS UTAH LATE TONIGHT
THROUGH MONDAY...

.A STRONG COLD FRONT WILL STRENGTHEN AS IT SWEEPS SOUTH ACROSS
UTAH LATE TONIGHT THROUGH MONDAY. THIS FRONT WILL CROSS THE UTAH
AND IDAHO BORDER AREA LATE THIS EVENING...THEN GAIN STRENGTH AS IT
MOVES SOUTH THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL
CONTINUE SOUTH ACROSS CENTRAL AND NORTHEAST UTAH MONDAY MORNING...
THEN SETTLE INTO SOUTHERN UTAH LATE MONDAY.

UTZ005-100000-
/O.EXB.KSLC.HW.A.0005.141110T0900Z-141110T1900Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1114 AM MST SUN NOV 9 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS.

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* TIMING...WINDS WILL INCREASE NEAR THE IDAHO BORDER SHORTLY AFTER
  MIDNIGHT...THEN CONTINUE TO INCREASE AND STRENGTH ACROSS THE
  ENTIRE AREA LATE TONIGHT. WINDS WILL REMAIN STRONG THROUGH THE
  MID-MORNING HOURS MONDAY...THEN GRADUALLY DECREASE LATE MONDAY
  MORNING AND AFTERNOON.

* IMPACTS...STRONG NORTH WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG
  ALL ROADWAYS IN THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

UTZ011-012-100000-
/O.CON.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
1114 AM MST SUN NOV 9 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* TIMING...WINDS WILL BEGIN TO INCREASE LATE TONIGHT AND BECOME
  STRONG MONDAY MORNING. THE WINDS WILL REMAIN STRONG DURING THE
  AFTERNOON...TAPER OFF EARLY MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG
  NORTH TO SOUTH ORIENTED ROADWAYS. WIND SENSITIVE OPERATIONS
  WILL BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
431 
WWUS75 KSLC 092155
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MST SUN NOV 9 2014

...STRONG COLD FRONT TO SWEEP SOUTH ACROSS UTAH LATE TONIGHT
THROUGH MONDAY...

.A STRONG COLD FRONT WILL STRENGTHEN AS IT SWEEPS SOUTH ACROSS
UTAH LATE TONIGHT THROUGH MONDAY. THIS FRONT WILL CROSS THE IDAHO
BORDER LATE THIS EVENING...THEN GAIN STRENGTH AS IT MOVES SOUTH
THROUGH NORTHERN UTAH LATE TONIGHT. THIS FRONT WILL CONTINUE SOUTH
ACROSS CENTRAL AND NORTHEAST UTAH MONDAY MORNING...THEN SETTLE
INTO SOUTHERN UTAH LATE MONDAY.

UTZ011-012-100600-
/O.UPG.KSLC.HW.A.0005.141110T1000Z-141111T0200Z/
/O.NEW.KSLC.HW.W.0007.141110T1300Z-141111T0300Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
255 PM MST SUN NOV 9 2014

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS OF 
  60 MPH. 

* TIMING...WINDS WILL INCREASE STARTING EARLY MONDAY. THESE WINDS
  WILL BECOME STRONG MONDAY MORNING...AND REMAIN ELEVATED THROUGH
  EARLY MONDAY EVENING.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES...
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS. WIND 
  SENSITIVE OPERATIONS WILL BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

UTZ005-100600-
/O.UPG.KSLC.HW.A.0005.141110T0900Z-141110T1900Z/
/O.NEW.KSLC.HW.W.0007.141110T0800Z-141110T2100Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
255 PM MST SUN NOV 9 2014

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 2 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 2 PM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...THE GREAT SALT LAKE DESERT AND MOUNTAINS.

* WINDS...NORTH TO NORTHWEST 25 TO 35 MPH WITH GUSTS IN EXCESS 
  OF 60 MPH. 

* TIMING...WINDS WILL INCREASE NEAR THE IDAHO BORDER AROUND
  MIDNIGHT...THEN CONTINUE TO INCREASE AND STRENGTHEN BEHIND A
  PASSING COLD FRONT LATE TONIGHT. WINDS WILL REMAIN STRONG
  THROUGH THE MID-MORNING HOURS MONDAY...THEN GRADUALLY DECREASE
  LATE MONDAY MORNING AND AFTERNOON.

* IMPACTS...STRONG NORTH WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES ALONG ALL
  ROADWAYS IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO
CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA
CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND
UNSHELTERED AREAS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 8, 7:48 PM MST, 8 hours 5 minutes earlier.

Area forecast discussion, Nov 8, 7:48 PM MST, 8 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
748 PM MST SAT NOV 8 2014

.SYNOPSIS...HIGH PRESSURE ALOFT ALONG THE WEST COAST WILL
MAINTAIN A STABLE NORTHWEST FLOW ACROSS THE GREAT BASIN THROUGH
THE WEEKEND. A COLD FRONT WILL TRACK SOUTHEAST ACROSS UTAH ON
MONDAY. A MORE ACTIVE WEST NORTHWEST FLOW WILL EXIST ACROSS THE
INTERIOR WEST THROUGH THE MIDDLE OF THE UPCOMING WEEK.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE DOMINATING THE WEST
THE NEXT STORM SYSTEM OFF THE BRITISH COLUMBIA COAST. AMDAR
400-250MB WIND OBSERVATIONS REVEAL AN ANTICYCLONIC 125-160 KT JET
OVER WESTERN CANADA INTO THE NORTHERN ROCKIES. GOES/GPS/RAP/00Z
RAOB INDICATE THE PRECIPITABLE WATER VALUE RANGES BETWEEN 0.15"
MOUNTAINS...TO 0.40" WESTERN VALLEYS.

FORECAST IN GOOD SHAPE. ADDED A BIT OF SKY COVER TO THE GRIDS DUE TO
THE HIGH CLOUDS TRAPPED IN THE RIDGE...AND MADE SOME SLIGHT
ADJUSTMENTS TO THE TEMPERATURES AND WINDS OVERNIGHT. REST UNCHANGED.

&&

.PREVIOUS DISCUSSION....THE UPPER RIDGE ALONG THE WEST COAST THIS
AFTERNOON WILL MAINTAIN A DRY/STABLE WEST-NORTHWEST FLOW ACROSS THE
GREAT BASIN THROUGH THE DAY SUNDAY. THE MID-LATITUDE SHORTWAVE
CURRENTLY WEDGED BETWEEN 130W AND 140W WILL CREST THE RIDGE
TONIGHT...THEN DIG SOUTHEAST AND STRENGTHEN AS THE UPPER REBOUNDS
BACK ACROSS THE EASTERN PACIFIC SUNDAY THROUGH MONDAY.

THIS APPROACHING SHORTWAVE WILL TAP INTO A SUBSTANTIAL AMOUNT OF
COLD AIR ALOFT AS IT TURNS SOUTHEAST TOWARDS THE GREAT BASIN AND
NORTHERN ROCKIES. THE LEADING SURFACE COLD FRONT WILL INTENSIFY AS
IT REACHES THE UTAH/IDAHO BORDER LATE SUNDAY EVENING. THIS FRONT
WILL CONTINUE TO STRENGTHEN LATE SUNDAY NIGHT/EARLY MONDAY AS LOW-
LEVEL COLD ADVECTION INCREASES BEHIND THE FRONT.

THE BEST CHANCE FOR PRECIP ALONG AND BEHIND THE SURFACE BOUNDARY
WILL BE CONFINED TO THE MONDAY MORNING TIME FRAME. INCREASING
FRONTOGENIC FORCING ALONG WITH INCREASED INSTABILITY AND DYNAMIC
LIFT WITH THE ARRIVAL OF THE MID-LEVEL TROUGH WILL LEAD TO RAIN/SNOW
ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. MOISTURE
...OR MORE PRECISELY THE LACK OF DEEP-LAYER MOISTURE WILL BE THE
LIMITING FACTOR IN THIS EVENT. HAVE PUSHED POPS UP A BIT HIGHER AS
THE LIFT LOOKS DECENT...BUT HAVE KEPT QPFS AND SNOW AMOUNTS ON THE
LOW SIDE DUE TO THE LIMITED MOISTURE AND RELATIVELY SHORT DURATION
OF THIS PRECIP EVENT.

MUCH COLDER TEMPERATURES ALOFT AND A GENERALLY DRY AIRMASS...
ESPECIALLY ACROSS CENTRAL AND SOUTHERN UTAH WILL DRIVE TEMPS
SIGNIFICANTLY LOWER MONDAY NIGHT AND TUESDAY. SOME LINGERING CLOUD
COVER UP NORTH COULD HELP HOLD TEMPS UP A BIT...THOUGH READINGS WILL
BE SEVERAL DEGREES COLDER EARLY IN THE WEEK VERSUS SUNDAYS READINGS.

A COLD TROUGH WILL BE MOVING SLOWLY THROUGH MONTANA TUESDAY
AFTERNOON EVENING. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM IS
EXPECTED TO CROSS NORTHERN UTAH TUESDAY AFTERNOON...REACHING CENTRAL
UTAH TUESDAY EVENING INTO EARLY TUESDAY NIGHT. THIS COLD FRONT IS
THEN EXPECTED TO STALL ACROSS CENTRAL UTAH.

BITTERLY COLD AIR SURGING SOUTH ALONG THE CONTINENTAL DIVIDE WILL
POUR INTO EXTREME SOUTHWEST WYOMING TUESDAY NIGHT. THE VERY TIGHT
PRESSURE GRADIENT BETWEEN CENTRAL WYOMING THROUGH NORTHERN UTAH WILL
FORCE SOME OF THE COLD AIR INTO NORTHERN UTAH LATE TUESDAY
NIGHT/WEDNESDAY. ALSO LOOKING AT THE POSSIBILITY OF A CANYON WIND
EVENT ALONG THE WASATCH FRONT/CACHE VALLEY BEGINNING LATE TUESDAY
NIGHT. THE NEAR 700MB WIND ARE NOT SUPPORTIVE OF THESE WINDS... BUT
WITH THE VERY STRONG AND FAVORABLE SURFACE GRADIENT ACROSS WESTERN
WYOMING THROUGH NORTHERN UTAH WILL HAVE TO CONSIDER THE POSSIBILITY
OF AN HIGH WINDS EVENT GOING INTO WEDNESDAY MORNING.

AS THE NEXT TROUGH APPROACHES THE PACIFIC COAST WEDNESDAY...THE
UPPER LEVEL LOW OVER THE EASTERN MONTANA/NORTHERN HIGH PLAINS WILL
BEGIN TO EJECT OUT OF THE AREA. THIS WILL HELP TO FINALLY DISLODGE
THE FRONT AND BRING IT THROUGH THE REMAINDER OF THE STATE.

AHEAD OF THIS TROUGH...EXPECT WARM AIR ADVECTION TO BEGIN WEDNESDAY
EVENING INTO WEDNESDAY NIGHT COINCIDENT WITH THE APPROACH OF A JET
STREAK ALONG THE CALIFORNIA COAST. THIS WILL PROVIDE SUFFICIENT LIFT
TO DEVELOP PRECIPITATION ACROSS THE AREA THURSDAY MORNING.

AS NEXT WEEKEND APPROACHES...BOTH MODELS INDICATE A LARGE...COLD...
CONTINENTAL SYSTEM WILL MOVE SOUTH FROM CANADA INTO THE HIGHER
PLAINS. THERE ARE LARGE DIFFERENCES IN THE AMOUNT OF COLD AIR FROM
THIS AIRMASS THAT WILL EVENTUALLY REACH UTAH. THE 12Z EC CONTINUED
TO SHOW -18C 700MB TEMPERATURES INTO THE STATE BY SATURDAY. THE 12Z
GFS HAS BEEN FAR LESS BULLISH...WITH 700MB TEMPERATURES DOWN TO -10C
OR SO ALONG THE UTAH/IDAHO BORDER.

EITHER WAY...IT APPEARS COLDER TEMPERATURES ARE ON THE HORIZON.
GIVEN THIS IS A CONTINENTAL AIRMASS...EXPECT THE CHANCE OF
PRECIPITATION TO BE LARGELY ASSOCIATED WITH THE COLD FRONT.
THOUGH...IF THE EC IS CORRECT...SNOW RATIOS WOULD BE QUITE HIGH IF
THE COLD AIR MOVES IN QUICK ENOUGH. KEPT THE PREVIOUS SHIFTS POP
GRIDS LARGELY INTACT AS AM HESITANT TO JUMP INTO THE COLDER EC
SOLUTION AT THIS TIME GIVEN THE LARGER THAN AVERAGE MODEL SPREAD.

&&

.AVIATION...LIGHT SOUTHEAST DRAINAGE IS EXPECTED AT THE SLC
TERMINAL THROUGH TONIGHT INTO SUNDAY AFTERNOON. THERE IS A 40
PERCENT CHANCE THAT THE WINDS WILL NOT SHIFT TO NORTHWEST AFTER 20Z
BUT REMAIN SOUTHERLY INSTEAD. NO OPERATIONAL CONCERNS RELATED TO
WEATHER EXPECTED.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI/CONGER/KRUSE
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 8, 4:23 PM MST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 PM MST SAT NOV 8 2014

UTZ001>016-019>021-517-518-WYZ021-091400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
423 PM MST SAT NOV 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A STRONG COLD FRONT IS FORECAST TO CROSS UTAH AND SOUTHWEST
WYOMING MONDAY FROM NORTH TO SOUTH. MOUNTAIN SNOW SHOWERS AND
VALLEY RAIN AND SNOW SHOWERS ARE EXPECTED ACROSS THE NORTH MONDAY.
STRONG GUSTY WINDS WILL LIKELY ACCOMPANY THE FRONT ACROSS NORTHERN
AND CENTRAL UTAH.

HIGH TEMPERATURES MID WEEK WILL FALL INTO THE 40S WITH LOWS IN THE
20S ACROSS THE NORTH. CANYON WINDS WILL BE POSSIBLE WEDNESDAY
ALONG THE WASATCH FRONT.

PACIFIC MOISTURE ARRIVES LATE WEEK WITH ADDITIONAL MOUNTAIN SNOW
AND VALLEY RAIN AND SNOW POSSIBLE FOR MUCH OF THE OUTLOOK AREA
THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:55 PM MSTHigh Wind WarningSLC29 hr

Nearby

High Wind Watches in Utah, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.